Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

When is it ok to give intravenous injection of Epinephrine?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
When is it ok for a paramedic to give a patient Epinephrine by route of IV Push? If Epi is administered this route, is there a particular way it should be done?
Posted Tue, 23 Jul 2013 in General Health
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
Intravenous injection of epinephrine (1:10,000) can be given by a paramedic in
(1) treatment of acute hypersensitivity (anaphylactoid reactions to drugs, animal serums and other allergens)
(2) treatment of acute asthmatic attacks to relieve bronchospasm not controlled by inhalation or subcutaneous administration of other solutions.
This can also be given in case of a heart block but that sould be given under the guidance of a physician.
It can be given intravenously in any of the approachable peripheral veins.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor